Alert archive / Kentucky / Flash Flood Warnings in 2003

Flash Flood Warning 14, NWS Jackson, KY

May 5, 2003Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 5, 2003, 7:03 PM EDT for Fleming County, Rowan County, Kentucky. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2003, 7:03 PM EDT (23:03 UTC)
Expired
May 5, 2003, 9:00 PM EDT
In force
117 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Fleming County, KY, Rowan County, KY

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2003-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2003-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 706 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
706 m²/s²
0-3 km storm-relative helicity
1070 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 052303
FFWJKL
KYC069-205-060100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
703 PM EDT MON MAY 5 2003

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FLEMING COUNTY
  ROWAN COUNTY

* UNTIL 900 PM EDT

* AT 655 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED UP TO AN 
INCH AND A HALF OF RAIN HAS FALLEN IN THE PAST HOUR OVER PORTIONS OF 
FLEMING COUNTY. THIS HEAVY RAIN IS CURRENTLY MOVING OVER ROWAN 
COUNTY. SEVERAL STORMS WILL MOVE OVER THESE SAME AREAS IN THE NEXT 
HOUR.

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...AND FARMLANDS ALONG THE 
BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH 
FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.

LAT...LON 3843 8377 3831 8335 3822 8329 3817 8321
          3810 8329 3805 8340 3813 8355 3816 8357
          3815 8361 3818 8359 3819 8365 3830 8374
          3829 8381 3832 8384

$$
GEOGERIAN
1 follow-up statement
000 
WGUS73 KJKL 060006
FFSJKL
KYC069-205-060100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
805 PM EDT MON MAY 5 2003

...FLASH FLOOD WARNING CONTINUES FOR FLEMING AND ROWAN COUNTIES 
UNTIL 9 PM...

DOPPLER RADAR HAS INDICATED THAT OVER TWO AND HALF INCHES OF RAIN  
HAS FALLEN IN PORTIONS OF ROWAN AND FLEMING COUNTIES BETWEEN 6 AND 8 
PM. ADDITIONAL THUNDERSTORMS ARE LINING UP TO THE WEST AND HEADING 
EAST INTO THE AREA. HEAVY RAIN WILL CONTINUE TO FALL AT RATES OF AN 
INCH PER HOUR OR HIGHER THROUGH 9 PM. THE GROUND IS SATURATED AND 
ANY ADDITIONAL RAIN WILL RUNOFF.

THIS EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...AND FARMLANDS ALONG THE 
BANKS OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH 
FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST
OFFICE.

$$
GEOGERIAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 5, 5:45 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 5, 5:45 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
545 PM EDT MON MAY 5 2003

STRONG TO SEVERE THUNDERSTORMS EARLIER HAVE GIVEN WAY TO SUPERCELL
...POSSIBLE TORNADO PRODUCING STORMS. SPS INDICATES A HIGH RISK FOR
THESE TYPE STORMS IN THE THE EVENING. GIVEN THE STORM ENVIRONMENT
AND CURRENT TORNADIC SUPERCELLS ROLLING OUT OF CENTRAL TENNESSEE
CONCUR WITH THIS ASSESSMENT. CURRENTLY MUCH OF THE CWA WEST OF
JACKSON IS IN A TORNADO WATCH UNTIL 8 PM EDT. PROBABLY NOT OUR LAST.

THE MODELS ARE IN GOOD AGREEMENT ALOFT WITH THIS FAST FLOW...MCS/SVR
PATTERN AS MINOR WAVES RUN NORTHEAST FROM THE SOUTHERN ROCKIES TO
THE EASTERN GREAT LAKES THROUGH THE OHIO VALLEY. ONLY TOWARD THE END
OF THE FORECAST PERIOD...OVER THE WEEKEND...DOES THE BROAD SOUTHEAST
RIDGE PUSH NORTH ENOUGH TO LIMIT THUNDERSTORM DEVELOPMENT...AT LEAST
FOR THE SOUTHERN PART OF THE CWA.

SENSIBLE WEATHER WILL FEATURE AN ACTIVE 12 TO 24 HOURS FOR SOUTHEAST
KENTUCKY AND AN ACTIVE WEEK FOR THE OHIO VALLEY. DEEP LOW PRESSURE
TO THE WEST WILL CONTINUE TO SPAWN SFC WAVES RUNNING ALONG A STALLED
FRONTAL BOUNDARY RIGHT ACROSS THE AREA...JUST SOUTH OF THE OHIO
RIVER. WILL GO WITH HIGHEST POPS THIS EVENING ACROSS THE SOUTHEAST
WITH SEVERE WORDING IN THE ZONES FOR THE EVENING. FOLLOWING A BLEND
OF THE GFS AND ETA ALONG WITH HPC GRAPHICS FOR QPF AND POPS TONIGHT
RUNNING UP FROM THE SOUTH AGAIN AFTER MIDNIGHT. EXPECT ANOTHER ROUND
OF STRONG TO SEVERE THUNDERSTORMS DURING THE DAY TUESDAY...BUT
PROBABLY NOT AS WIDESPREAD. AN ADDITIONAL MCS WILL BE POSSIBLE
TUESDAY NIGHT WITH MORE DIURNAL THUNDERSTORMS POSSIBLE WEDNESDAY.
THIS SCENARIO REPEATS AGAIN ON THURSDAY BEFORE THE FRONT WAVES BACK
SOUTH ON FRIDAY HOPEFULLY GIVING US A REPRIEVE HEADING INTO THE
WEEKEND. MAX TEMPERATURES THROUGH THE WEEK WILL BE IN THE MIDDLE TO
UPPER 70S...BUT COULD BE COOLER DEPENDING ON PRECIP AND CLOUDS WITH
AS WE TIME THESE DIURNALLY DRIVEN EVENTS.

MOS NUMBERS ARE SIMILAR THROUGH THE PERIOD...SPLIT THE DIFFERENCE
WHEN THEY OCCURRED. MADE POPS HIGHEST THIS EVENING IN THE SOUTHEAST
AND AGAIN TOWARD DAWN OVER THE SOUTH.

IFPS GRIDS...PERFORMED MY USUAL POPULATION WITH THE MESOETA TEMP AND
WIND FIELDS THROUGH 60 HOURS...ADJUSTED THESE VIA TEMPORAL EDITOR TO
BETTER FIT EXPECTED MAXES AND MINS. FINE TUNED POPS AND SKY GRIDS
FOR EXPECTED MCS/SVR THREAT THIS EVENING THROUGH TUESDAY. OTHERWISE
...PRETTY MUCH STUCK WITH EXISTING GRIDS IN THE EXTENDED AND
ADJUSTED TOWARD THE MODEL AND NDFD CONSENSUS WITH SOME DIURNAL
EFFECTS.

ZONE FORECAST AND TEXT PRODUCTS ALREADY ISSUED.

ACTUAL CCF NUMBERS:
LOZ 063/078 060/077 060 675
JKL 063/078 061/078 059 664

.JKL...TORNADO WATCH UNTIL 8 PM EDT FOR WESTERN 2/3RDS OF CWA.

GREIF
---------------------------------------------------------------------
825 AM EDT MON MAY 5 2003

REPORTS OF TREES DOWN AND OTHER NON THUNDERSTORM WIND DAMAGE ARE
PILING UP HERE THIS MORNING AS THE TIGHT PRESSURE GRADIENT AND
STRONG WINDS ALOFT ARE BROUGHT DOWN TO THE SURFACE IN SHOWERS. AN
ADDITIONAL SEVERE THREAT WILL MOVE IN OVER THE NEXT COUPLE OF HOURS
AS A LINE OF SEVERE THUNDERSTORMS MOVE INTO THIS CHARGED
ENVIRONMENT. AS A RESULT...HAVE ISSUED A HIGH WIND ADVISORY THROUGH
5 PM EDT. WILL HOLD OF ON A ZONE UPDATE FOR A FEW MINUTES AS
INDICATIONS ARE THAT A TORNADO BOX IS FORTHCOMING. UPDATES TO THE
TEXT PRODUCTS SHORTLY.

.JKL...WIND ADVISORY THROUGH 5 PM EDT FOR ENTIRE CWA.

GREIF
---------------------------------------------------------------------
145 AM EDT MON MAY 5 2003

UPPER LEVEL CHARTS REVEAL A TROUGH OVER NEW ENGLAND...RIDGE OVER
APPALACHIANS ...NEGATIVELY TILTED TROUGH OVER THE PLAINS...AND MEAN
TROUGH OVER THE WEST COAST.

MODELS ARE A BIT TOO FAR NORTHEAST WITH WARM AIR AT 850 MB IN
ASSOCIATION WITH THE WARM FRONT.

CURRENT RADAR SHOWS STORMS STREAMING INTO NORTHERN HALF OF CWA WITH
GOOD ISENTROPIC LIFT.  TORNADO WATCH BOX BUMPS UP AGAINST CWA TO THE
WEST.  SURFACE LOW OVER NORTHERN MISSOURI WITH ASSOCIATED WARM FRONT
MOVING NORTHEAST INTO SOUTHERN KENTUCKY.  SHOULD POKE INTO CWA BY
12Z THIS MORNING THE WAY THINGS ARE GOING.  COLD FRONT IS WELL OUT
TO THE WEST IN THE PLAINS.  THE NEGATIVELY TILTED TROUGH IS IN THE
PROCESS OF BECOMING SEVERELY NEGATIVELY TILTED OVER THE CENTRAL
PLAINS AND LOSE ITS CHARACTERISTICS.  THE ETA IS TRENDING WEAKER AND
FARTHER WEST WITH THIS LOW WHICH SUPPORTS THIS THINKING.  UPPER FLOW
WILL BECOME MORE PARALLEL WITH SURFACE COLD FRONT.

THE PLANS FOR THE COLD FRONT HAVE OBVIOUSLY CHANGED A BIT FROM
EARLIER THINKING.  THE ORIENTATION WILL BECOME MORE EAST-WEST
ORIENTED BY WEDNESDAY WITH WAVES DEVELOPING ALONG IT AND MOVING TO
THE EAST.  THE FRONT COULD BECOME NEARLY STATIONARY OVER THE CWA BY
MID-WEEK.  MESOETA IS SHOWING SOME HEAVY RAIN AS EARLY AS TUESDAY.
THIS COULD SPELL TROUBLE HYDROLOGICALLY WITH POTENTIAL FLOODING
PROBLEMS.  PERIODS OF GOOD MOISTURE AND LIFT WILL OCCUR. WILL
PROBABLY BE A HYDROLOGICALLY BUSY WEEK.  TIMING OF THESE WAVES IS A
BIT MURKY AS THERE ARE DIFFERENCES IN MODEL OUTPUT.  ETA MIGHT BE
THE BETTER SOLUTION RIGHT NOW AS GFS IS HAVING FEEDBACK PROBLEMS.

MODELS ARE FAIRLY SIMILAR WITH TEMPS OVER THE NEAR TERM...EXCEPT AVN
MOS LOOKS A LITTLE BIT WARM FOR TUESDAY AS I EXPECT CLOUDS AND
PRECIP...SO 80S WOULD BE KIND OF TOUGH TO ACHIEVE.  NGM POPS DO NOT
LOOK TOO BAD.

HEINLEIN
---------------------------------------------------------------------
1042 PM EDT SUN MAY 4 2003

CURRENT FORECAST IS ON TRACK. HOWEVER...WILL UPDATE LATE AND
MIDNIGHT WORDING. THUNDERSTORMS TO THE WEST SHOULD MERGE INTO AN MCS
OVERNIGHT WITH SOME POSSIBLY REMAINING STRONG ON THE LEADING EDGE
INTO THE FAR WESTERN COUNTIES. THE PRECIP SHOULD REACH WESTERN AREAS
AROUND 9Z AND THEN SPREAD TO EASTERN AREAS BY DAWN. AN UPDATED HWO
WAS WENT EARLIER THIS EVENING TO ACCOUNT FOR CHANCE OF SEVERE STORMS
LATE TONIGHT AND ON MONDAY. IF ENOUGH SFC HEATING OCCURS TOMORROW...
IT COULD BE AN ACTIVE DAY GIVEN MODEL FORECAST SHEAR/CAPE. THIS WILL
HAVE TO BE MONITORED.

PELTON

--------------------------------------------------------------------
445 PM EDT SUN MAY 4 2003

19Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE NEAR HASTINGS WITH HIGH
PRESSURE OVER THE NORTHEAST. A TIGHTENING PRESSURE GRADIENT WILL
INCREASE THE WINDS LATER TONIGHT BRINGING IN HIGHER DEWPOINT AIR
THIS EVENING. ON RADAR...THERE IS A LARGE AREA OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE SYSTEM/S WARM FRONT...MOVING
THROUGH WESTERN AND CENTRAL KENTUCKY. VIRGA IS SHOWING UP FURTHER
EAST BUT IT WILL BE AWHILE BEFORE ANY OF THE RAIN WILL BE ABLE TO
REACH THE GROUND. EARLIER FOG AND STRATUS CLOUDS OF EAST KENTUCKY
WHERE OVERRUN BY THICK CIRRUS BLOWING OFF FROM THE STORMS TO THE
WEST KEPT OUR TEMPERATURES IN CHECK.

THE MODELS ARE SIMILAR IN SHOWING A STEADY STATE PATTERN OF A FLAT
TROUGH OUT WEST AND FLAT RIDGE IN THE SOUTHEAST. THIS WILL DIFFER
LITTLE FROM A ZONAL PATTERN WITH FAST FLOW AND SEVERAL SMALL TROUGHS
ROLLING THROUGH THE MIDDLE HALF OF THE NATION FROM WEST TO EAST. THE
NORTHERN STREAM WILL DROP A TROUGH INTO THE UPPER MIDWEST EARLY IN
THE PERIOD WHERE IT WILL STAY AND SLOWLY WEAKEN THROUGH MID WEEK.
FOLLOWING THIS A SERIES OF UPPER LOWS WILL ROLL THROUGH THE INTER-
MOUNTAIN REGION OF THE NORTHWEST AND PROGRESS EAST INTO THE NORTHERN
OHIO VALLEY KEEPING THE WEATHER QUITE UNSETTLED THROUGH THE WEEKEND.

SENSIBLE WEATHER WILL FEATURE A WET WEEK FOR EAST KENTUCKY AS A
SERIES OF MCS/S...PERHAPS ACCOMPANIED BY SEVERE WEATHER...LOOK TO
ROLL ACROSS THE LOWER OHIO VALLEY AND INTO THE SOUTHERN APPALACHIANS
EVERY 12 TO 24 HOURS INTO THE WEEKEND. AS IT LOOKS NOW...BASIN
AVERAGE RAINFALL WILL RANGE FROM 3 TO 6 INCHES BY SATURDAY MORNING
LEADING TO SIGNIFICANT RISES ON THE EAST KENTUCKY TRIBUTARIES
DESPITE THE LARGE AMOUNT OF FOLIAGE AVAILABLE TO SOAK UP THE THE RUN
OFF. LOCALIZED FLASH FLOODING WILL BE POSSIBLE SHOULD ANY OF THE
MCS/S SET UP AND TRAIN FOR TOO LONG.

FOR TONIGHT EXPECT THE SHOWERS AND THUNDERSTORMS TO MOVE INTO EAST
KENTUCKY LATER THIS EVENING WITH THE BEST RAINS COMING AFTER
MIDNIGHT THANKS TO PLENTY OF UPPER LEVEL DIVERGENCE...ISENTROPIC
LIFT AND CLIMBING PWS. THIS INITIAL BATCH OF RAIN WILL MOVE THROUGH
DURING MONDAY MORNING...HOWEVER IT WILL LEAVE BEHIND A CHARGE
ATMOSPHERE THAT COULD GO TO TOWN WITH ANY CLEARING AND SFC HEATING
IN THE AFTERNOON. LIS WILL BE DOWN TO -5 WITH CAPES PUSHING 2000
J/KG AND A FAVORABLE MODERATELY STRONG WIND SHEAR PATTERN. SPC HAS
WISELY PLACED EAST KENTUCKY IN A DAY 2 SLIGHT RISK...NOT FAR FROM A
MODERATE RISK...FOR SEVERE WEATHER MONDAY. THE GFS AND ETA SHOW
ANOTHER MCS DEVELOPING MONDAY NIGHT AND PASSING THROUGH SOUTHEAST
KENTUCKY...LEANING TOWARD THE GFS/S FURTHER SOUTH SOLUTION. A
PERSISTENT AREA OF LOW PRESSURE TO THE SOUTHWEST WILL PUMP OUT
LITTLE WAVES THAT WILL RUN ALONG THE BOUNDARY AND THROUGH THE
CENTRAL APPALACHIANS REPEATING THE SCENARIO THROUGH THE END OF THE
WEEK. AFTER THE PASSAGE OF EACH WAVE THE HIGH PW AND THETA E AIR
WILL RECHARGE AND LAY THE GROUNDWORK FOR ADDITIONAL STORMS 12 TO 24
HOURS LATER. THROUGH THE WEEK...MAX TEMPERATURES WILL BE DEPENDENT
ON THE MCS/S TIMING AND AMOUNT OF DEBRIS CLOUDS LEFT BEHIND BY
EACH...BUT THEY WILL HAVE THE POTENTIAL TO REACH THE MIDDLE AND
UPPER 70S EACH DAY WITH ENOUGH SUNSHINE.

MOS NUMBERS ARE SIMILAR THROUGH THE PERIOD...SPLIT THE DIFFERENCE
WHEN THEY OCCURRED. ADJUSTED TEMPS TONIGHT TO BETTER REFLECT A SMALL
HILL TO VALLEY TEMP SPLIT TONIGHT AND RISING TEMPS TOWARD DAWN. MADE
POPS HIGHEST FROM AROUND DAWN UNTIL NOON MONDAY.

IFPS GRIDS...PERFORMED MY USUAL POPULATION WITH THE MESOETA TEMP AND
WIND FIELDS THROUGH 60 HOURS...ADJUSTED THESE VIA TEMPORAL EDITOR TO
BETTER FIT EXPECTED MAXES AND MINS. ALSO PLAYED UP A EARLY MORNING
LOW TONIGHT AND THEN RISING TEMPS TOWARD DAWN AS THE WINDS SCOUR OUT
THE COOLER AIR IN THE VALLEYS. THE REST OF THE GRIDS WERE IN PRETTY
GOOD SHAPE. GIVEN THE MODEL CONSENSUS FOR AN ACTIVE PATTERN...
GENERALLY RAISED SKY AND POPS THROUGH THE EXTENDED.

ZONE FORECAST AND TEXT PRODUCTS ALREADY ISSUED...UPDATES TO THE
GRAPHICS AND GRIDS OUT SHORTLY.

ACTUAL CCF NUMBERS:
LOZ 059/075 062/078 057 8+5
JKL 063/073 062/077 059 7+5

GREIF
Hazardous weather outlook, May 5, 8:56 AM EDT, 10 hours 7 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
856 AM EDT MON MAY 5 2003

...TORNADO WATCH THROUGH 2 PM EDT...
...WIND ADVISORY THROUGH 5 PM EDT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL OCCUR ACROSS ALL OF EASTERN
KENTUCKY TODAY. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA
INDICATES THAT THERE IS A SLIGHT TO MODERATE RISK FOR SEVERE
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SOME
STORMS MAY PRODUCE DAMAGING WINDS...AND LARGE HAIL. THE THREAT OF
ISOLATED TORNADOS EXISTS AS WELL.  IN ADDITION...STRONG WINDS WILL
OCCUR OUTSIDE OF THUNDERSTORMS...ESPECIALLY WITH SHOWERS AND ON THE
RIDGES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

FOR TUESDAY...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS
INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH
OF INTERSTATE 64. SOME OF THESE STORMS MAY PRODUCE DAMAGING
WINDS...AND LARGE HAIL. THE THREAT OF AN ISOLATED TORNADO EXISTS AS
WELL.

THE CHANCE OF THUNDERSTORMS EXISTS THROUGH THE REST OF THE WORK
WEEK...AND INTO SATURDAY. A LARGE LOW PRESSURE AREA WILL SIT OVER
THE SOUTHERN PLAINS STATES...PERIODICALLY SENDING OUT SMALL
DISTURBANCES EVERY 12 TO 24 HOURS. THIS WILL SET UP AN UNSETTLED
WEATHER PATTERN OVER EASTERN KENTUCKY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO CALL IN REPORTS OF HAIL AND WIND DAMAGE
TODAY.

RAY/GREIF

In the hours before

Local storm report, May 5, 1:13 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
113 PM EDT MON MAY 5 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0930 AM    2 W LEVEE                 KY   WIND DAMAGE
05/05/03   MONTGOMERY                     REPORTED BY PUBLIC.

HYSELL
Local storm report, May 5, 1:44 PM EDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
144 PM EDT MON MAY 5 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 PM    OWINGSVILLE               KY   .75 INCH HAIL
05/05/03   BATH                           REPORTED BY OWINGSVILLE
                                          POLICE DEPARTMENT.

HYSELL
Local storm report, May 5, 4:53 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
453 PM EDT MON MAY 5 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0318 PM    5 N SAND GAP              KY   WIND DAMAGE
05/05/03   JACKSON                        NUMEROUS TREES DOWN ALONG
                                          HIGHWAY 3437
                                          REPORTED BY LAW
                                          ENFORCEMENT

MLM
Local storm report, May 5, 5:08 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
508 PM EDT MON MAY 5 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    SCIENCE HILL              KY   WIND DAMAGE
05/05/03   PULASKI                        TRAILER BLOWN OVER
                                          REPORTED BY LAW ENFORCEMENT
Local storm report, May 5, 5:19 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
519 PM EDT MON MAY 5 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0504 PM    SCIENCE HILL              KY   TORNADO
05/05/03   PULASKI                        UNCONFIRMED
                                          REPORTED BY POLICE CHIEF
Local storm report, May 5, 6:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
623 PM EDT MON MAY 5 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0553 PM    1 W THOUSANDSTICKS        KY   .75 INCH HAIL
05/05/03   LESLIE                         REPORTED BY NWS SPOTTER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:06 AM EDTSevere Thunderstorm WarningJKLEstill, Montgomery, Powell54 min
May 5, 9:52 AM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Powell68 min
May 5, 10:05 AM EDTSevere Thunderstorm WarningJKLMorgan, Wolfe55 min
May 5, 10:30 AM EDTSevere Thunderstorm WarningJKLLee60 min
May 5, 10:48 AM EDTSevere Thunderstorm WarningJKLJackson57 min
May 5, 11:00 AM EDTSevere Thunderstorm WarningJKLWolfe30 min
May 5, 11:25 AM EDTSevere Thunderstorm WarningJKLOwsley65 min
May 5, 11:46 AM EDTSevere Thunderstorm WarningJKLBreathitt59 min
May 5, 12:02 PM EDTSevere Thunderstorm WarningJKLPerry43 min
May 5, 1:11 PM EDTSevere Thunderstorm WarningJKLBath49 min
May 5, 2:52 PM EDTTornado WarningJKLEstill, Jackson38 min
May 5, 3:22 PM EDTSevere Thunderstorm WarningJKLLee, Owsley23 min
May 5, 3:38 PM EDTTornado WarningJKLLee, Owsley37 min
May 5, 4:31 PM EDTSevere Thunderstorm WarningJKLPulaski29 min
May 5, 4:56 PM EDTSevere Thunderstorm WarningJKLPulaski34 min
May 5, 5:16 PM EDTTornado WarningJKLLaurel, Pulaski44 min
May 5, 6:05 PM EDTTornado WarningJKLClay, Laurel40 min
May 5, 6:12 PM EDTSevere Thunderstorm WarningJKLFleming48 min
May 5, 6:57 PM EDTSevere Thunderstorm WarningJKLRowan48 min

Nearby

Flash Flood Warnings in Kentucky, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.